Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 40, NWS Charleston, SC

May 16, 2011

NWS Charleston, SC issued this small craft advisory at May 16, 2011, 4:02 AM EDT. It took effect at May 16, 2011, 6:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 16, 2011, 4:02 AM EDT (08:02 UTC)
In effect from
May 16, 2011, 6:00 PM EDT
Expired
May 17, 2011, 6:00 AM EDT
In force
12 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WHUS72 KCHS 160802
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
402 AM EDT MON MAY 16 2011

AMZ374-161615-
/O.NEW.KCHS.SC.Y.0040.110516T2200Z-110517T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
402 AM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
241 
WHUS72 KCHS 161427
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 AM EDT MON MAY 16 2011

AMZ374-162230-
/O.CON.KCHS.SC.Y.0040.110516T2200Z-110517T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1027 AM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
466 
WHUS72 KCHS 162002
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT MON MAY 16 2011

AMZ374-170415-
/O.CON.KCHS.SC.Y.0040.110516T2200Z-110517T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
402 PM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
097 
WHUS72 KCHS 162249
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT MON MAY 16 2011

AMZ374-170700-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-110517T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
649 PM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
862 
WHUS72 KCHS 170631
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
231 AM EDT TUE MAY 17 2011

AMZ374-171000-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-110517T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
231 AM EDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
116 
WHUS72 KCHS 170728
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
328 AM EDT TUE MAY 17 2011

AMZ374-171000-
/O.CON.KCHS.SC.Y.0040.000000T0000Z-110517T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
328 AM EDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
170 
WHUS72 KCHS 170952
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
552 AM EDT TUE MAY 17 2011

AMZ374-171100-
/O.EXP.KCHS.SC.Y.0040.000000T0000Z-110517T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
552 AM EDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS
MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 16, 1:31 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 16, 1:31 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
131 AM EDT MON MAY 16 2011

.SYNOPSIS...
COMPLEX LOW PRESSURE WILL PERSIST OVER OR NEAR THE AREA INTO
THURSDAY BRINGING SEVERAL DISTURBANCES THROUGH THE REGION. UPPER-
LEVEL HIGH PRESSURE WILL BUILD IN LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SKIES HAVE GENERALLY CLEARED EXCEPT BETWEEN SAVANNAH...DARIEN AND
LUDOWICI WHERE SOME LINGER CUMULUS PERSISTS. SATELLITE SHOWS
UPSTREAM CLOUD COVER IS QUICKLY DISSIPATING WITH THE LOSS OF
INSOLATION AND CONFIDENCE IS INCREASING THAT A GENERALLY CLEAR
NIGHT WILL PREVAIL. MODELS DO SHOW MID-LEVEL CLOUDS INCREASING
FROM THE WEST CLOSER TO SUNRISE AS THE COLD POCKET ASSOCIATED WITH
THE BROAD UPPER LOW ALOFT DRAWS CLOSER...BUT THIS WILL MOSTLY BE
IN THE SECOND PERIOD OF THE FORECAST. OPTED TO NUDGE OVERNIGHT
LOWS DOWN A FEW DEGREES ESPECIALLY WEST OF INTERSTATE 95 WHERE
FAIRLY LIGHT WINDS AND CLEAR SKIES HAVE ALLOWED EARLY EVENING
TEMPERATURES TO DROP QUICKER THAN EXPECTED. LOWS WILL RANGE FROM
THE LOWER 50S ACROSS THE ALLENDALE-TATTNALL CORRIDOR TO THE LOWER
60S CLOSER TO THE BEACHES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
THIS PERIOD WILL BE MORE WINTER-LIKE...AT LEAST IN TERMS OF THE
PATTERN...WITH A SERIES OF CLOSED UPPER LOWS OR STRONG SHORTWAVE
TROUGHS ROTATING AROUND THE MID-ATLANTIC/SRN APPALACHIANS REGIONS.
FAIRLY DEEP WESTERLY FLOW MONDAY INTO TUESDAY WILL LIMIT DEEP
MOISTURE WITH PWAT VALUES AROUND AN INCH OR LESS THROUGH THE
PERIOD. ALSO...A STRONG MID-LEVEL CAP IN PLACE LOOKS TO LIMIT
RAIN CHANCES OVERALL. HOWEVER... SOME UPPER JET DYNAMICS...MID-
LEVEL INSTABILITY AND SURFACE CONVERGENCE ALONG A LOW PRESSURE
TROUGH ACROSS THE SC MIDLANDS/CENTRAL GA AS WELL AS A LATE DAY SEA
BREEZE WILL SUPPORT A CHANCE OF SHOWERS/TSTMS. IN GENERAL...THE
BEST RAIN CHANCES THROUGH WED WILL BE ACROSS SOUTHERN SOUTH
CAROLINA. LOW WET BULB ZERO HEIGHTS INDICATE THE POTENTIAL FOR AT
LEAST SOME SMALL HAIL IN ANY STRONGER SHOWERS/TSTMS THAT DEVELOP.

TEMPERATURES WILL BE HELD DOWN BELOW NORMAL THROUGH THE PERIOD.
LOW TEMPERATURES COULD GET INTO THE UPPER 40S WELL INLAND EACH
MORNING...AND MAY NOT BE TOO FAR AWAY FROM RECORD
TEMPERATURES...AT LEAST AT KSAV.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER-LEVEL LOW PRESSURE WILL PERSIST THROUGH WEDNESDAY NIGHT
BEFORE UPPER-LEVEL HIGH PRESSURE RETURNS THURSDAY AND CONTINUES
INTO THE WEEKEND...ALTHOUGH SOME UPPER-LEVEL SHORTWAVE ENERGY MAY
DROP THROUGH THE AREA SUNDAY BRINGING INCREASED RAIN CHANCES BACK
TO THE AREA. HOWEVER...WE KEPT THE FORECAST DRY AT THIS JUNCTURE.
TEMPERATURES LOOK TO WARM BACK TO NEAR NORMAL FRIDAY...POSSIBLY
RISING ABOVE NORMAL OVER THE WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
KCHS...VFR SHOULD PREVAIL WITH SMALL CHANCES FOR BRIEF MVFR CIGS
AND VSBYS LATE TODAY/THIS EVENING IN SCATTERED CONVECTION. WE
HAVE INTRODUCED CB MENTIONS BEYOND 22Z TODAY AND A NEARBY TSTM
IS NOT OUT OF THE QUESTION...POSSIBLY PRODUCING SMALL HAIL AS
THE CORE OF A POTENT COLD POCKET ALOFT MOVES OVER EASTERN
SOUTH CAROLINA.

KSAV...THERE COULD BE A RISK FOR A FEW BRIEF SHOWERS FROM 21Z TO
ABOUT SUNSET. VFR CONDITIONS WILL PREVAIL THROUGHOUT WITH
SCT-BKN AREAS OF STRATOCUMULUS ABOVE 4 KFT. W WINDS COULD GET A
BIT GUSTY MID TO LATE AFTERNOON AS THE UPPER DISTURBANCE SHIFTS
JUT TO THE N AND NW.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR CONDITIONS POSSIBLE IN
DIURNAL SHOWERS/TSTMS TUE...MAINLY AT KCHS.

&&

.MARINE...
WITH THE COLD FRONT NOW WELL OFFSHORE AND COOLER AIR ENTERING THE
REGION...WINDS AND WAVES WILL STEADILY SETTLE DOWN GOING INTO THE
OVERNIGHT HOURS. WILL GENERALLY LOOK FOR WIND SPEEDS IN THE 10-15
KT RANGE WITH SEAS 2-4 FT...HIGHEST WELL OFFSHORE. CONDITIONS WILL
REMAIN SOLIDLY BELOW SMALL CRAFT ADVY THRESHOLDS TONIGHT.

MONDAY THROUGH FRIDAY...DEEP LOW PRESSURE ALOFT AND A SERIES OF
WEAKER SURFACE LOWS MOVING THROUGH THE SE AND MID ATLANTIC REGION
WILL CONTINUE THROUGH EARLY TUESDAY...BEFORE FINALLY SHIFTING
NORTH BY THURSDAY. WHILE THERE WILL BE SOME SURGES ACROSS THE
WATERS WITHIN THE COOL AIR ADVECTION REGIME THROUGH WED...AS WELL
AS WITH THE AFTERNOON SEA BREEZE EACH AFTERNOON...WINDS/SEAS
SHOULD REMAIN BELOW ADVISORY LEVELS.

RIP CURRENTS...IT STILL LOOKS LIKE SMALL LINGERING SWELLS ON
MON...AND WITH CONTINUED ASTRONOMICAL INFLUENCES WE ANTICIPATE AN
ELEVATED RISK ONCE AGAIN...AT LEAST FOR THE SC BEACHES.

&&

.TIDES/COASTAL FLOODING...
TIDES WILL CONTINUE TO RUN HIGH THROUGH AT LEAST WED DUE TO
ASTRONOMICAL FACTORS. ALTHOUGH PREVAILING WIND FLOW WILL BE FROM
THE SW WHICH IS NOT CONDUCIVE TO SIGNIFICANT EKMAN PUMPING ALONG
THE SC/GA COAST...PERSISTENT LOW PRES ALONG THE EASTERN SEABOARD
IS SUPPORTING ABOVE-NORMAL TIDE LEVELS. AS PREDICTED VALUES
INCREASE THROUGH SUNDAY...THE ADDITIONAL POSITIVE ANOMALY WILL
LIKELY PUSH TIDES ABOVE COASTAL FLOOD ADVISORY THRESHOLDS WITH THE
EVENING HIGH TIDE. THEREFORE ADDITIONAL COASTAL FLOOD ADVISORIES
APPEAR LIKELY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 16, 3:43 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
343 AM EDT MON MAY 16 2011

GAZ117-119-139-141-SCZ048>051-171145-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
343 AM EDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE FOR A FEW
HOURS ON EITHER SIDE OF THE EVENING HIGH TIDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE THROUGH
WEDNESDAY FOR A FEW HOURS ON EITHER SIDE OF THE EVENING HIGH
TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-171145-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
343 AM EDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:58 PM EDTSpecial Weather StatementCHSJenkins32 min
May 16, 4:27 PM EDTSpecial Weather StatementCHSEffingham33 min
May 16, 4:29 PM EDTSpecial Weather StatementCHSJenkins31 min
May 16, 4:58 PM EDTSpecial Weather StatementCHSScreven32 min
May 16, 3:29 PM EDTCoastal Flood AdvisoryCHS5 hr
May 16, 5:28 PM EDTSpecial Weather StatementCHSAllendale32 min

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.